Alert archive / Florida / Heat Advisories in 2021
Heat Advisory 5, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this heat advisory at Aug 2, 2021, 3:08 AM EDT for Highlands County, Florida. It took effect at Aug 2, 2021, 11:00 AM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Aug 2, 2021, 3:08 AM EDT (07:08 UTC)
- In effect from
- Aug 2, 2021, 11:00 AM EDT
- Expired
- Aug 2, 2021, 7:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Tampa Bay, FL
County Highlands County, FL
The radar
The Melbourne radar (KMLB), 109 km from the middle of the area, began a volume at 07:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 7.1 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1538 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1040 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
892 WWUS72 KTBW 020708 NPWTBW URGENT - WEATHER MESSAGE National Weather Service Tampa Bay Ruskin FL 308 AM EDT Mon Aug 2 2021 FLZ057-022300- /O.NEW.KTBW.HT.Y.0005.210802T1500Z-210802T2300Z/ Highlands- Including the cities of Sebring, Avon Park, and Placid Lakes 308 AM EDT Mon Aug 2 2021 ...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EDT THIS EVENING... * WHAT...Heat index values up to 108 expected. * WHERE...Highlands County. * WHEN...From 11 AM this morning to 7 PM EDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ For more information from the National Weather Service visit https://weather.gov/tampa
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this heat advisory went out at Aug 1, 8:17 PM EDT, 6 hours 51 minutes earlier.
Area forecast discussion, Aug 1, 8:17 PM EDT, 6 hours 51 minutes before
Area Forecast Discussion National Weather Service Tampa Bay Ruskin FL 817 PM EDT Sun Aug 1 2021 .UPDATE... Made a few tweaks to Nature Coast PoPs overnight into Monday morning in accordance with latest guidance where current convection is expected to wane through evening before re-firing overnight. Deeper W/SW flow evident in evening U/A sounding along with gradually increasing PWATs over peninsula will lead to increased rain chances Monday afternoon which will also moderate afternoon highs as well...generally around 90 for coastal/northern locations to the lower 90s for southern/interior locations. && .AVIATION... VFR expected thru period with brief restrictions possible with passing morning/afternoon SHRA/TSRA, otherwise light/variable to SW winds overnight increase to W/SW around 10 knots or less during morning before gradually diminishing during evening. && .Prev Discussion... /issued 303 PM EDT Sun Aug 1 2021/ DISCUSSION... High pressure will continue to ridge across south FL into Tuesday as a boundary settles into northern FL and an upper trough settles over the eastern US. This will increase the moisture and instability over the area and increase rain chances over the next few days as SW flow continues. The boundary then washes out with weak E/SE flow establishing for the second half of the week and next weekend as higher rain chances continue across the area with timing shifting to more in the later afternoon and evening. Hot temperatures this afternoon will cool a degree or two as we get more cloud cover and convection, lowering afternoon highs from the lower to mid 90s this afternoon to the upper 80s to lower 90s across the area through the rest of the period. Lows will remain in the mid 70s to lower 80s through the period. MARINE... High pressure across south FL will continue SW winds across the waters into Tuesday as a boundary settles into northern FL and stalls. This boundary will wash out with winds shifting back to the E/SE for the second half of the week. Rain chances will also increase through the week as deep moisture and upper energy enhance convection. No headlines are expected through the period, but winds and seas will be locally higher in storms. FIRE WEATHER... No concerns. && .Preliminary Point Temps/PoPs... TPA 81 90 79 90 / 30 50 30 70 FMY 77 92 77 91 / 10 50 20 60 GIF 77 92 76 91 / 20 60 20 80 SRQ 79 91 78 91 / 10 40 20 60 BKV 75 89 74 89 / 40 50 40 80 SPG 81 89 80 89 / 20 40 30 70 && Sea Breeze Thunderstorm Regime For Today: Sea Breeze Thunderstorm Regime For Tomorrow: For Additional Information On Sea Breeze Regimes go to the link below https://www.weather.gov/tbw/ThunderstormClimatology && .TBW WATCHES/WARNINGS/ADVISORIES... FL...None. Gulf waters...None. && UPDATE/AVIATION...Hurt UPPER AIR/DECISION SUPPORT...Mroczka
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 4:40 PM EDT | Areal Flood Advisory | TBW | Hillsborough | 95 min |
| Aug 2, 5:44 PM EDT | Special Weather Statement | TBW | Highlands | 46 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.